Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from sever headache, pain in joints, fingers and elbow. What treatment should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
My wife is suffering from sever headache associated with pain in joints, mainly fingers and elbow.
Posted Sun, 19 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

If your wife has an history of recent viral infection then such an presentation is normal and self limiting.It happens due to antibodies (produced in response to virus) attacking on the self joints and muscles. Tab Motrin taken twice daily for three days after food would provide relief and help recover soon.

Also to consider other possibilities.If the pain in the joints is for more than 2 weeks. Involvement of small joints is most commonly seen in condition called Osteoarthritis . It comprises a milder degree of degradation of joints, including articular cartilage and subchondral bone in the initial stages.

Also the phase reactants released in this illness can cause other symptoms like muscle pain , headache, fever etc.

A dose of Paracetamol and Aceclofenac combination would relieve of pain,The main management depends on the extent of the joint involvement.

A visit to Orthopedician would be essential, there may be a need for an X XXXXXXX to asses the joint involvement.

Its a well treated condition if diagnosed and treated early.

Wish you good health.
Above answer was peer-reviewed by
Answered by Dr. Raju A.T 1 hour later

Thanks for writing in.

You have just described your condition. I would appreciate if you ask the question which needs to be answered so that I can help you.

Still what I have perceived as a problem is pain in joints and fingers.

Your wife is already having migraine and I hope sodium valproate is for migraine prophylaxis and not for epilepsy.

Sodium valproate if used for long term; then one of it's side effect is decreased bone mineral density and osteoporosis.
As your wife is 40 yrs; already prone for osteoporosis again will suffer from it, if valproate is continued.

I would recommend to change migraine prophylaxis medication.

Again joint pain could be start of arthritis ; elaborate further your question and expected help.
Awaiting your reply.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor